Thunderstorm Wind, Ness
- When
- August 17, 6:43 PM CST
- Where
- Ness County, 10 mi SW of Ness City
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -100.033
1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 17, 1:39 PM CST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT THU AUG 17 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE HIGH TEMPS POST FRONTAL ON SATURDAY AND THUNDER CHANCES. A WEAK UPPER TROUGH WILL SLOWLY MOVE NORTHEASTWARD INTO WESTERN KANSAS LATER TONIGHT AND FRIDAY FROM NEW MEXICO. WILL GO WITH A 20 POP FOR SCATTERED LATE AFTERNOON THUNDER AND INTO EARLY EVENING WITH ABUNDANT MID LEVEL MOISTURE AND HEATING. THEN CONTINUE WITH SCATTERED POPS INTO FRIDAY. HIGHS IN THE 90S ON FRIDAY LOOK OK AHEAD OF THE FRONT. THEN AS NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS ON FRIDAY NIGHT AND SATURDAY THIS WILL FORCE A COLD FRONT ACROSS MOST OF THE CWA BY 12Z SATURDAY. HAVE UPPED POPS TO 70 PERCENT FOR THUNDER ALONG AND JUST BEHIND FRONT WITH GOOD CONVERGENCE AND TROPICAL MOISTURE. THEN ON SATURDAY SHOULD HAVE SOME LINGERING LIGHT RAIN AND ISOLATED THUNDER MAINLY IN THE SOUTH CWA WITH LITTLE OR NO INSOLATION EXPECTED. THEREFORE HAVE LOWERED MAX TEMPS ON SATURDAY INTO THE UPPER 70S TO LOW 80S SOUTH. COULD BE EVEN COOLER IF STRATUS AND DRIZZLE PERSIST ALL DAY. DAYS 3-7... PROLONGED PRECIP CHANCES THIS WEEKEND WITH FRONT STALLING OUT JUST TO THE SOUTH OF SOUTHWEST KANSAS. SATURDAY NIGHT...SHOULD SEE CONTINUED SHOWER AND THUNDERSTORM ACTIVITY ALONG AND NORTH OF FRONT...PER GFS, NAM, AND UKMET MODELS. EASTERLY WAVE CURRENTLY IN THE GULF WILL MOVE INTO SOUTHWEST TEXAS...WHICH WOULD INCREASE KINEMATIC FORCING (SOUTHEASTERLY FLOW IN THE LOW-MID TROPOSPHERE) FOR LIFT NEAR THE FRONT INTO AT LEAST THE FIRST HALF OF SUNDAY. HIGHEST POPS IN THE 30S WILL BE KEPT IN THE SOUTH WITH UPPER TEENS POPS FARTHER NORTH. HIGHS WILL STRUGGLE TO GET OUT OF THE MID-UPPER 80S EVEN WITH SOME DECENT SUNSHINE PEEKING THROUGH AT TIMES. PREV SHIFT INSERTED HIGHER POPS FOR WEDNESDAY OF NEXT WEEK WITH APPROACH OF NEXT PACIFIC WAVE ROUNDING THE SOUTHWEST UPPER HIGH...CERTAINLY SEE SOME JUSTIFICATION IN THIS, BUT TIMING, PLACEMENT, ADJUSTMENT OF THESE POPS WILL BE ADJUSTED AS WE GET CLOSER TO MID NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 95 71 81 / 20 20 70 50 GCK 69 93 69 81 / 20 20 70 50 EHA 67 93 68 79 / 20 20 50 60 LBL 68 94 70 80 / 20 20 70 70 HYS 70 96 70 85 / 20 40 70 30 P28 73 98 73 85 / 20 20 70 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 435 AM CDT THU AUG 17 2006 KSZ030-031-043>046-063>066-075>079-084>088-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-SEWARD-MEADE-CLARK- 435 AM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIND GUSTS UP TO 45 MPH AND PERIODS OF HEAVY RAIN WILL ACCOMPANY SCATTERED THUNDERSTORMS WHICH ARE EXPECTED TO DEVELOP AFTER 4 PM. SEVERE WEATHER IS NOT EXPECTED .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS PRODUCING HEAVY RAINFALL AND GUSTY WINDS WILL AGAIN BE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE HEAVY DOWNPOURS MAY CAUSE SOME MINOR FLOODING...PRIMARILY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS. KSZ061-062-074-080-081-089-090-181000- HAMILTON-KEARNY-STANTON-KIOWA-PRATT-COMANCHE-BARBER- 435 AM CDT THU AUG 17 2006 /335 AM MDT THU AUG 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE HEAVY DOWNPOURS MAY CAUSE SOME MINOR FLOODING...PRIMARILY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 725 PM CDT THU AUG 17 2006 KSZ045-046-180130- NESS-RUSH- 725 PM CDT THU AUG 17 2006 ...SIGNIFICANT WEATHER ADVISORY FOR NESS AND RUSH COUNTIES... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ALEXANDER AND NORTHWEST OF NESS CITY...MOVING NORTH AT 10 TO 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN NESS AND RUSH COUNTIES...INCLUDING THE CITIES OF ALEXANDER...NEKOMA...HARGRAVE AND MCCRACKEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3832 10022 3835 9907 3867 9907 3866 10021 BURKE
The Dodge City radar (KDDC), 66 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 thunderstorm wind, 1 flood. Local standard time, as filed.
Water was 4 to 6 inches deep across highway K4 for a 5 mile stretch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528629, 5528630.